Can thyroid medication make your blood pressure raise?

Honestly, I have been abusing thyroid medication to lose weight, but now, when I eat, my head spins and throbs. I tested my BP and it was high…

No lectures on how BAD i am for the medication abuse, only tell me if the BP raise is due to the thyroid medication…

4 comments

  • Hyperthyroidism. This condition occurs when your thyroid produces too much thyroid hormone. This can result in an increase in the activity of epinephrine and norepinephrine, subsequently causing high blood pressure. Oftentimes, the systolic (top number) pressure alone is generally elevated, and you may have an increased heart rate. Treatment includes medications, radioactive iodine and surgery, all of which can restore normal blood pressure.

  • Kryztal

    yes, if you are taking too much.
    all the medication is, is thyroid hormone, so obviously if you are taking too much, you are kinda of making yourself hyperthyroid in a sense

  • yes you overloaded your internal organs, this can be very harmful, maybe even fatal, kidney failure!

  • DeeDee

    it can be a side affect or an underlying problem.. you really need to stop taking the medicine, give it a few days to completely get out of your system and then re-check your BP and if still high you need to go to the Dr.

Leave a Reply